Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom to Mom Mom to Mom

Question about the pill

Posted by on Oct. 18, 2011 at 6:19 PM
  • 9 Replies

I just started taking the birth control pill again for the first time in 12 years so I can't remember what it was like when I started before. I started my period on Friday, so I took my first pill of my first slide that night and have taken my pills each night since then. I ended up completely stopping my period Saturday morning and haven't started back.

Is it normal for the pill to cause you to stop your period like that immediately? I'm mainly taking it because I bleed heavy and a lot (my periods usually last between 12 and 15 days), so I thought it was super strange that I stopped right away. I'm starting to wonder if Friday was implantation bleeding instead of a period. It was super light, but that can be normal for my very first day.

I have 3 little ones, so running to the store to buy a PG test isn't the most convenient thing in the world and I also know that after 3 back to back pregnancies I tend to be paranoid that I'm always pregnant.

Do you ladies think I should test or is it normal for the pill to stop your periods this quickly?

Thanks.

by on Oct. 18, 2011 at 6:19 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
goddess99
by Michelle on Oct. 18, 2011 at 6:45 PM

Bump

no idea, sorry

jltplk25
by Gold Member on Oct. 18, 2011 at 7:01 PM
I'd look at the manufacturer's website. They usually have info about what to expect etc. Other than that, I'm not sure.
Posted on CafeMom Mobile
MistressMinerva
by Jennifer on Oct. 18, 2011 at 7:08 PM

I would call your Dr. and see what they say.

splatz
by Sarah on Oct. 18, 2011 at 8:10 PM
I agree.

I started after having a baby. I hadn't had a PP period yet. So I'm not sure how it works when its not started like that.
GL!


Quoting MistressMinerva:

I would call your Dr. and see what they say.

Posted on CafeMom Mobile
mrsnoble2004
by on Oct. 18, 2011 at 8:51 PM

When you first start birth control it will mess up your periods and likely change your expected start date. When I first started taking mine I didn't have a period for a couple months, doctor had me go in for pregnancy tests both months to be safe and then I settled in for a very predictable cycle. My placebo pill hits on Sunday and I have my period Tuesday or by the end of day Wednesday at the latest. The next Sunday I start the active pills again an it is a very effective off switch for me for it's still been going heavy. You should get a pregnancy test just to be safe though since the pill can cause birth defects.

Janet
by Ruby Member on Oct. 19, 2011 at 12:00 PM

If I'm not mistaken you don't start the pill the same night you start you period. Please call your doctor about this.


Miss-B
by on Oct. 19, 2011 at 12:01 PM


Quoting MistressMinerva:

I would call your Dr. and see what they say.

Posted on CafeMom Mobile
ThrivingMom
by on Oct. 19, 2011 at 1:03 PM


Quoting Janet:

If I'm not mistaken you don't start the pill the same night you start you period. Please call your doctor about this.


The brand I'm on said you could start it any day of your cycle, but what is most natural for your body is to start it the first day of your period. I tend to get nauseous easily, so I chose to start the first day of my period as recommended by my doctor.

I'm going to pick up a pregnancy test today just to be safe. I'm far enough into my cycle that if it was implantation bleeding instead of day 1 of my period, it will show easily on a HPT.

The manufacturer site seems to talk like I should have had 2 periods this month (week 1 when I start the pill and then at the end when I take the placebos).

Butterfly2454
by on Oct. 19, 2011 at 1:09 PM

i take the yaz birth control and it normally takes 2-3 days for me to start my period after taking placebo(4 days of placebo a month) and it will take about the same for my period to staop after starting takin the reg pills again.....so acording to my birth cantrol no that wouldn't be normal but every persons body is different and if you are on a different pill that would make it different to

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN